Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 24, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 8, 2021, 8:57 PM MDT for Daniels County, Roosevelt County, Sheridan County, Montana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 8:57 PM MDT (02:57 UTC)
- Expired
- Jun 8, 2021, 9:24 PM MDT
- In force
- 27 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 135 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 3:52 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
487
WUUS55 KGGW 090257
SVRGGW
MTC019-085-091-090400-
/O.NEW.KGGW.SV.W.0024.210609T0257Z-210609T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
857 PM MDT Tue Jun 8 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Eastern Daniels County in northeastern Montana...
Northwestern Roosevelt County in northeastern Montana...
Northwestern Sheridan County in northeastern Montana...
* Until 1000 PM MDT.
* At 856 PM MDT, severe thunderstorms were located along a line
extending from 20 miles east of Lustre to near Bredette to 24 miles
south of Flaxville to 14 miles north of Brockton, moving northeast
at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plentywood, Scobey, Flaxville, Archer, Port Of Whitetail, Port Of
Raymond, Madoc, Bredette, Redstone, Whitetail, Outlook, Raymond,
Dooley, Daleview, Navajo and Antelope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4883 10426 4824 10504 4838 10512 4842 10529
4842 10562 4900 10537 4900 10437
TIME...MOT...LOC 0256Z 209DEG 42KT 4849 10546 4848 10521 4846 10504
4835 10501
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
BLM1 follow-up statement
571
WWUS55 KGGW 090324
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
924 PM MDT Tue Jun 8 2021
MTC019-085-091-090334-
/O.CAN.KGGW.SV.W.0024.000000T0000Z-210609T0400Z/
Daniels MT-Roosevelt MT-Sheridan MT-
924 PM MDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DANIELS...NORTHWESTERN
ROOSEVELT AND NORTHWESTERN SHERIDAN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.
LAT...LON 4883 10426 4824 10504 4838 10512 4842 10529
4842 10562 4900 10537 4900 10437
TIME...MOT...LOC 0322Z 209DEG 42KT 4876 10523 4875 10498 4873 10481
4862 10478
$$
NWS Glasgow
BLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:03 PM MDT, 8 hours 54 minutes earlier.
Area forecast discussion, Jun 8, 12:03 PM MDT, 8 hours 54 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 1203 PM MDT Tue Jun 8 2021 .DISCUSSION... 1130AM UPDATE: Morning dewpoints have begun to rise across the area but have not reached critical mass yet for thunderstorms development. Dewpoints also seem just underneath what some of the CAMs have been displaying for this hour. While dewpoint rises may be delayed an hour or so, strong east winds are already ratcheting up and 60+ dewpoints are just on the doorstep of the CWA in North Dakota. In addition there is plenty of light to moderate strato-cirrus flowing in from the south which is helping to keep the current stratus from destabilizing into full convection as fast. But, a couple morning thunderstorms around 9AM did prove that the atmosphere at least aloft is ready to pop. For these reasons we will be doing a 19Z upper air sounding to try to get a more accurate feel for precipitable water, timing of cell development, and hopeful improvement to the HRRR model as the afternoon progresses. GAH MORNING DISCUSSION: A wave moving through SE Montana early this morning is bringing some showers and thunderstorms to the SE part of the forecast area. The rain will move to the east shortly after sunrise this morning. SW flow aloft combined with an ESE low level flow will bring increasing moisture into the area today. Look for a rapid rise in dew points from 25 west to 45 east at 2 am (08Z) to 55 to 65 across the area this afternoon. A warm front lifts north through SE Montana today with a surface low. The front is expected to stall somewhere south of the Missouri River this afternoon and remain stationary tonight as the low moves into North Dakota with a cold front. An inverted surface trough to the NW of the surface low will become the focus area of convection today and tonight. The trough will combine with several ingredients necessary for severe thunderstorms. CAPE will as high as 4000 J/Kg range this afternoon and evening in the east. Lapse rates and shear values will also be strong. SPC has maintained a slight risk for severe thunderstorms, with an embedded hatched area for possible tornadoes and hail that could exceed 2 inches in diameter. Locally heavy rainfall is possible as precipitable water approaches 1.75 inches. There is a potential for 2+ inch downpours especially north of the Missouri River that even in a severe drought could bring flash flooding. Will issue a Flash Flood Watch for areas north of the Missouri River for late this afternoon and tonight. East winds will be strong enough today and this evening for a Lake Wind Advisory for Fort Peck Lake. Wednesday for the most part will be a break between system with a shortwave ridge in the SW flow aloft. A cold front in western Montana ahead of an upper trough in the Pacific NW will bring thunderstorms to central Montana that could move through the western zones of the forecast area Wednesday Night. The upper trough and cold front moves into the forecast area Thursday afternoon and evening. Atmosphere once again will be very unstable ahead of the cold front with CAPE exceeding 3000 j/kg in some areas. Look for thunderstorms with heavy rain possible and another round of severe thunderstorms as strong as today's. Chances for showers and thunderstorms will linger into Friday especially in the NE as the upper trough moves into Canada. The weekend looks dry with an upper ridge and surface high pressure. && .AVIATION... LAST UPDATED: 1745Z FLIGHT CAT: VFR-IFR DISCUSSION: A mix of IFR, MVFR and VFR this afternoon and tonight. A few showers and thunderstorms will move through the KGDV through 14z this morning. Low pressure and warm front will move north into SE Montana today. The low will move northeast into NW North Dakota tonight. Showers and thunderstorms will develop this morning in the KGGW and KOLF areas this morning and spread into the KSDY and KGDV areas this afternoon. Some storms will be severe with LARGE HAIL and DAMAGING WIND that could exceed 50 knots this afternoon and evening. Heavy rain will reduce visibility to IFR levels at times. Low clouds will bring a mix of MVFR and IFR ceilings at times tonight. WIND: East at 15 to 30 kts today. Turning to the north and NE and diminishing to around 10 kts tonight. Strong and erratic winds are expected near thunderstorms and in any outflows that occurs in thunderstorms. /GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Central and Southeast Phillips...Central and Southern Valley...Daniels...Eastern Roosevelt...Northern Phillips...Northern Valley...Sheridan... Southwest Phillips...Western Roosevelt. Lake Wind Advisory until 9 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
In the hours before
Local storm report, Jun 8, 8:32 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
832 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 5 W WOLF POINT 48.09N 105.75W
06/08/2021 ROOSEVELT MT TRAINED SPOTTER
1 FOOT OF WATER FLOWING OVER HIGHWAY 2.
&&Local storm report, Jun 8, 8:38 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
838 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST 9 E WOLF POINT 48.09N 105.45W
06/08/2021 M86 MPH ROOSEVELT MT TRAINED SPOTTER
1.39" OF RAINFALL WITH SMALL HAIL.
&&Local storm report, Jun 8, 8:41 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
841 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 20 W CIRCLE 47.42N 106.03W
06/08/2021 M60 MPH MCCONE MT PUBLIC
WITH NICKLE-SIZED HAIL.
&&Local storm report, Jun 8, 8:45 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
845 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 3 E INTAKE 47.29N 104.71W
06/08/2021 M1.50 INCH DAWSON MT PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 6 NNW
STIPEK TO 3 E INTAKE. FACEBOOK COMMENT.
&&
JEZLocal storm report, Jun 8, 8:49 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
849 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 3 E WOLF POINT 48.10N 105.58W
06/08/2021 E59 MPH ROOSEVELT MT ASOS
WOLF POINT AIRPORT.
&&
TFJLocal storm report, Jun 8, 8:53 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
853 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL INTAKE 47.30N 104.52W
06/08/2021 M1.50 INCH DAWSON MT PUBLIC
FACEBOOK COMMENT WITH HAIL MEASUREMENT.
&&
JEZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:00 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 60 min |
| Jun 8, 6:07 PM MDT | Areal Flood Advisory | GGW | Wibaux | 112 min |
| Jun 8, 6:16 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 59 min |
| Jun 8, 6:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 56 min |
| Jun 8, 6:24 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jun 8, 6:34 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 26 min |
| Jun 8, 6:38 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 67 min |
| Jun 8, 6:50 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 42 min |
| Jun 8, 6:53 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 56 min |
| Jun 8, 6:58 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 21 min |
| Jun 8, 7:00 PM MDT | Special Weather Statement | GGW | Phillips | 90 min |
| Jun 8, 7:06 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 24 min |
| Jun 8, 7:12 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 63 min |
| Jun 8, 7:20 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 55 min |
| Jun 8, 7:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 59 min |
| Jun 8, 7:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie | 45 min |
| Jun 8, 7:54 PM MDT | Special Weather Statement | GGW | Valley | 96 min |
| Jun 8, 8:07 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, McCone, Roosevelt | 53 min |
| Jun 8, 8:20 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Richland, Valley and 1 more | 55 min |
| Jun 8, 8:26 PM MDT | Flash Flood Warning | GGW | Roosevelt | 118 min |
| Jun 8, 9:07 PM MDT | Areal Flood Advisory | GGW | Roosevelt | 106 min |
| Jun 8, 9:23 PM MDT | Special Weather Statement | GGW | Dawson, Richland, Roosevelt | 67 min |
| Jun 8, 9:53 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Roosevelt, Wibaux | 53 min |
| Jun 8, 10:53 PM MDT | Special Weather Statement | GGW | Richland | 67 min |
| Jun 9, 3:44 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 51 hr |
| Jun 9, 3:45 PM MDT | Fire Weather Watch | GGW | Dawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.